Denis Serbin

AFFILIATE ASSOCIATE PROFESSOR
School: Schaefer School of Engineering & Science
Department: Mathematical Sciences
Building: Kidde
Room: 112
Phone: 201-216-5425
Email: dserbin@stevens.edu
Education

Ph.D.         Mathematics              Graduate Center, CUNY                                2003

M.Sc.         Mathematics              Omsk State University (Russia)                   1999

Research
  • Combinatorial and Geometric Group Theory
  • Algorithms in infinite groups
  • Actions on non-standard hyperbolic spaces
Honors & Awards
  • Postdoctoral Fellowship, McGill University (2003 – 2008)
  • Best Ph.D. Dissertation in Mathematics Prize for 2003-2004 academic year, Graduate Center, CUNY (2004)
  • University Fellowship, Graduate Center, CUNY (2001 – 2002)
  • Science Fellowship, Graduate Center, CUNY (1999 – 2001)
  • Best M.Sc. Thesis in Mathematics Prize for 1998-1999 academic year, Omsk State University (1999)
  • Russian Federal Government Fellowship (1998 – 1999)
  • Omsk State University Scholarship (1994 – 1999)
Appointments
  • Visiting Associate Professor, Department of Mathematical Sciences, Stevens Institute of Technology (2011 - 2012)
  • Maître-assistant. Section de Mathématiques, Université de Genève (2009 - 2010)
  • Research Associate, Department of Mathematics and Statistics, McGill University (2008 - 2009)
  • Postdoctoral Fellow, Department of Mathematics and Statistics, McGill University (2003 - 2008)


Professional Societies
  • American Mathematical Society
Grants, Contracts & Funds

“Conference: Geometric and Asymptotic Group Theory with Applications 2016”. Co-PI, NSF-DMS, 2015

Selected Publications
Journals
  1. A. Malyutin, T. Nagnibeda, D. Serbin. (2017). "Boundaries of Z^n-free groups", (Ed. T.Ceccherini-Silberstein, M.Salvatori, E.Sava-Huss), Lecture Note Series, London Mathematical Society. 436, 354-389.  arxiv  .
  2. A.-P. Grecianu, A. Kvaschuk, A. G. Miasnikov, D. Serbin. (2015). "Groups acting on hyperbolic Lambda-metric spaces", Internat. J. Algebra Comput. 25 (6), 977-1042.  arxiv  .
  3. O. Kharlampovich, A. G. Miasnikov, D. Serbin. (2014). "Infinite words and universal free actions", Groups, Complexity, Cryptology. 6 (1), 55-69.  arxiv  .
  4. O. Kharlampovich, A. G. Miasnikov, D. Serbin. (2013). "Actions, length functions, and non-archimedean words", Internat. J. Algebra Comput. 23 (2), 325-455.  arxiv  .
  5. O. Kharlampovich, A. G. Miasnikov, V. Remeslennikov, D. Serbin. (2012). "Groups with free regular length functions in Z^n", Trans. Amer. Math. Soc. 364, 2847-2882.  arxiv  .
  6. A. Nikolaev, D. Serbin. (2012). "Membership Problem in groups acting freely on Z^n-trees", J. Algebra. 370, 410-444.  arxiv  .
  7. A. Nikolaev, D. Serbin. (2011). "Finite index subgroups of fully residually free groups", Internat. J. Algebra Comput. 21 (4), 651-673.  arxiv  .
  8. A. Kvaschuk, A. G. Miasnikov, D. Serbin. (2009). "Pregroups and the big powers condition", Algebra and Logic. 48 (3), 193-213.
  9. O. Kharlampovich, A. G. Miasnikov, V. Remeslennikov, D. Serbin. (2008). "G-constructible groups", J. Group Theory. 11 (1), 119-140.
  10. B. Khan, A. G. Miasnikov, D. Serbin. (2007). "On positive theories of groups with regular free length functions", Internat. J. Algebra Comput. 17 (1), 1-26.
  11. A. G. Miasnikov, V. Remeslennikov, D. Serbin. (2006). "Fully residually free groups and graphs labeled by infinite words", Internat. J. Algebra Comput. 16 (4), 689-737.
  12. A. G. Myasnikov, V. Remeslennikov, D. Serbin. (2005). "Regular free length functions on Lyndon's free Z[t]-group F^Z[t]", (Ed. A. Borovik), Algorithms, Languages, Logic (Contemporary Mathematics), American Mathematical Society. 378, 37-77.
  13. O. Kharlampovich, A. G. Miasnikov, V. Remeslennikov, D. Serbin. (2004). "Subgroups of fully residually free groups: algorithmic problems", (Ed. A. G. Miasnikov and V. Shpilrain), Group theory, Statistics and Cryptography (Contemporary Mathematics), American Mathematical Society. 360, 63-101.
Research Papers
  1. A.-P. Grecianu, A. G. Miasnikov, D. Serbin. (2016). "Hierarchy for groups acting on hyperbolic Z^n-spaces", Preprint. 1-17.  arxiv  .
  2. I. Fernandez Martinez, D. Serbin. (2015). "Detecting conjugacy stability for subgroups in certain classes of groups", Preprint. 1-10.
  3. D. Serbin, A. Ushakov. (2014). "Generalized straight line programs and the word problem in F^Z[t]", Preprint. 1-25.
  4. O. Kharlampovich, A. G. Miasnikov, D. Serbin. (2012). "Regular completions of Z^n-free groups", Preprint. 1-25.  arxiv  .
  5. O. Kharlampovich, A. G. Miasnikov, D. Serbin. (2011). "Groups with free regular length functions in Lambda", Preprint. 1-30.  arxiv  .
Generic
  1. D. Serbin. (2003). "Infinite words and length functions", Ph.D. Thesis, Graduate Center, CUNY. 1-175.
  2. D. Serbin. (1999). "Nielsen method for direct extensions of centralizers of CSA-groups", M.Sc. Thesis, Omsk State University (Russia). 1-35.
Courses
  • MA 115 Calculus I
  • MA 116 Calculus II
  • MA 336 Modern Algebra
  • MA 552 Axiomatic Linear Algebra
  • MA 121 Differential Calculus
  • MA 122 Integral Calculus
  • MA 123 Series, Vectors, Functions, and Surfaces
  • MA 124 Calculus of Two Variables